Geometry & Topology

Goldman algebra, opers and the swapping algebra

François Labourie

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We define a Poisson algebra called the swapping algebra using the intersection of curves in the disk. We interpret a subalgebra of the fraction algebra of the swapping algebra, called the algebra of multifractions, as an algebra of functions on the space of cross ratios and thus as an algebra of functions on the Hitchin component as well as on the space of SL n ( ) –opers with trivial holonomy. We relate this Poisson algebra to the Atiyah–Bott–Goldman symplectic structure and to the Drinfel’d–Sokolov reduction. We also prove an extension of the Wolpert formula.

Article information

Source
Geom. Topol., Volume 22, Number 3 (2018), 1267-1348.

Dates
Received: 25 July 2014
Revised: 25 October 2016
Accepted: 11 November 2016
First available in Project Euclid: 31 March 2018

Permanent link to this document
https://projecteuclid.org/euclid.gt/1522461617

Digital Object Identifier
doi:10.2140/gt.2018.22.1267

Mathematical Reviews number (MathSciNet)
MR3780435

Zentralblatt MATH identifier
06864257

Subjects
Primary: 32G15: Moduli of Riemann surfaces, Teichmüller theory [See also 14H15, 30Fxx]
Secondary: 32J15: Compact surfaces 17B63: Poisson algebras

Keywords
Poisson algebra Teichmüller theory gauge theory

Citation

Labourie, François. Goldman algebra, opers and the swapping algebra. Geom. Topol. 22 (2018), no. 3, 1267--1348. doi:10.2140/gt.2018.22.1267. https://projecteuclid.org/euclid.gt/1522461617


Export citation

References

  • M F Atiyah, R Bott, The Yang–Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983) 523–615
  • M Bourdon, Sur le birapport au bord des ${\rm CAT}(-1)$–espaces, Inst. Hautes Études Sci. Publ. Math. 83 (1996) 95–104
  • M J Bridgeman, The Poisson bracket of length functions in the Hitchin component, preprint (2015)
  • M Bridgeman, R Canary, F Labourie, A Sambarino, The pressure metric for Anosov representations, Geom. Funct. Anal. 25 (2015) 1089–1179
  • L A Dickey, Lectures on classical $W$–algebras, Acta Appl. Math. 47 (1997) 243–321
  • V G Drinfel'd, V V Sokolov, Equations of Korteweg–de Vries type, and simple Lie algebras, Dokl. Akad. Nauk SSSR 258 (1981) 11–16 In Russian; translated in Soviet Math. Dokl. 23 (1981) 457–462
  • V Fock, A Goncharov, Moduli spaces of local systems and higher Teichmüller theory, Publ. Math. Inst. Hautes Études Sci. 103 (2006) 1–211
  • W M Goldman, The symplectic nature of fundamental groups of surfaces, Adv. in Math. 54 (1984) 200–225
  • W M Goldman, Invariant functions on Lie groups and Hamiltonian flows of surface group representations, Invent. Math. 85 (1986) 263–302
  • S Govindarajan, Higher-dimensional uniformisation and $W$–geometry, Nuclear Phys. B 457 (1995) 357–374
  • S Govindarajan, T Jayaraman, A proposal for the geometry of $W_n$–gravity, Phys. Lett. B 345 (1995) 211–219
  • P Guha, Euler–Poincaré flows on ${\rm sl}_n$ opers and integrability, Acta Appl. Math. 95 (2007) 1–30
  • O Guichard, Composantes de Hitchin et représentations hyperconvexes de groupes de surface, J. Differential Geom. 80 (2008) 391–431
  • O Guichard, A Wienhard, Anosov representations: domains of discontinuity and applications, Invent. Math. 190 (2012) 357–438
  • N J Hitchin, Lie groups and Teichmüller space, Topology 31 (1992) 449–473
  • F Labourie, Anosov flows, surface groups and curves in projective space, Invent. Math. 165 (2006) 51–114
  • F Labourie, Cross ratios, surface groups, ${\rm PSL}(n,{\mathbb R})$ and diffeomorphisms of the circle, Publ. Math. Inst. Hautes Études Sci. 106 (2007) 139–213
  • F Labourie, Cross ratios, Anosov representations and the energy functional on Teichmüller space, Ann. Sci. Éc. Norm. Supér. 41 (2008) 437–469
  • F Labourie, An algebra of observables for cross ratios, C. R. Math. Acad. Sci. Paris 348 (2010) 503–507
  • F Labourie, Lectures on representations of surface groups, Eur. Math. Soc., Zürich (2013)
  • F Ledrappier, Structure au bord des variétés à courbure négative, Sémin. Théor. Spectr. Géom. 13 (1995) 97–122
  • F Magri, A simple model of the integrable Hamiltonian equation, J. Math. Phys. 19 (1978) 1156–1162
  • P van Moerbeke, Algèbres $\mathcal W$ et équations non-linéaires, from “Séminaire Bourbaki, 1997/1998”, Astérisque 252 (1998) exposé 839, 105–129
  • G A Niblo, Separability properties of free groups and surface groups, J. Pure Appl. Algebra 78 (1992) 77–84
  • J-P Otal, Le spectre marqué des longueurs des surfaces à courbure négative, Ann. of Math. 131 (1990) 151–162
  • J-P Otal, Sur la géometrie symplectique de l'espace des géodésiques d'une variété à courbure négative, Rev. Mat. Iberoamericana 8 (1992) 441–456
  • A Sambarino, Hyperconvex representations and exponential growth, Ergodic Theory Dynam. Systems 34 (2014) 986–1010
  • A Sambarino, Quantitative properties of convex representations, Comment. Math. Helv. 89 (2014) 443–488
  • G Segal, The geometry of the KdV equation, Internat. J. Modern Phys. A 6 (1991) 2859–2869
  • E Witten, Surprises with topological field theories, from “Strings '90: proceedings of the 4th International Superstring Workshop” (R L Arnowitt, R Bryan, M J Duff, D V Nanopoulos, C N Pope, E Sezgin, editors), World Scientific, Singapore (1991) 50–61
  • S Wolpert, The Fenchel–Nielsen deformation, Ann. of Math. 115 (1982) 501–528
  • S Wolpert, On the symplectic geometry of deformations of a hyperbolic surface, Ann. of Math. 117 (1983) 207–234